| Catalog Number |
S1385108D5 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that they received a report where the introducer was found to be frayed at the base causing picc vessel to blow.This was not identified until after the attempt was completed.No further information provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer is confirmed; however, the root cause could not be determined.One 5 fr microintroducer was returned for evaluation.An initial visual observation revealed biological residue on the sample.The dilator shaft was observed to be slightly curved, and the sheath tip was observed to be damaged.A microscopic observation revealed buckling and plastic deformation at the tip of the sheath.Such deformation may occur if the microintroducer is advanced against resistance.Possible causes include, insertion is attempted at a steep angle, if the insertion hole is too small, or if the transition between the sheath and dilator is abrupt.This complaint will be recorded for future trending and monitoring purposes.